MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. THERMOGARD¿ VEST, L/XL; EXTERNAL CIRCULATING-FLUID CORE TEMPERATURE REGULATION SYSTEM PAD, SINGLE-USE

ZOLL CIRCULATION, INC. THERMOGARD¿ VEST, L/XL; EXTERNAL CIRCULATING-FLUID CORE TEMPERATURE REGULATION SYSTEM PAD, SINGLE-USE
Model Number L/XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the patient experienced a skin injury while undergoing treatment using the blanketrol iii console with the stx surface cooling pad (lot# unknown) for temperature maintenance.The customer did not provide any further information.The patient's status information was requested, but the customer did not provide a response.
 
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.Based on available information, the event was not serious because it did not meet any criteria of seriousness per regulations (did not lead to death, was not life-threatening, did not result in a permanent impairment of a body structure or a body function, did not require in-patient hospitalization or prolongation of existing hospitalization, and did not result in medical or surgical intervention to prevent life threatening illness or injury or permanent impairment to a body structure or a body function).In ifu, it listed that the method of temperature control provided by all hyper-hypothermia units presents the danger of heating or cooling body tissues, particularly the skin, to a point where they are injured, i.E., burns or frostbite, respectively; and the risk of hurting by heating or cooling is not unique to blanketrol iii console with the stx surface cooling pad.A physician's order is required for setting pad temperature and use of equipment.At least every 20 minutes, or as directed by physician, check patient's temperature and skin integrity of areas in contact with pad, however, based on available information, the nurse stated that the patient's skin was not checked as frequently as needed or based on the protocols, which led to skin integrity issues.Re-train the user for ifu is recommended.Due to the relevant time and the event location in predisposed patient, the event of skin damage was probably related to the blanketrol iii console with the stx surface cooling pad.The event was causally related to the device and procedure.

Brand Name
THERMOGARD¿ VEST, L/XL
Common Device Name
EXTERNAL CIRCULATING-FLUID CORE TEMPERATURE REGULATION SYSTEM PAD, SINGLE-USE
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave.
san jose, CA 95131
MDR Report Key19969843
Report Number3010617000-2024-00610
Device Sequence Number15667598
Product Code NZE
UDI-Device Identifier00849111076135
UDI-Public00849111076135
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K231182
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberL/XL
Device Catalogue Number8700-000938-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown